Aa
Aa
A
A
A
Close
Avatar universal

vicodin withdrawal

Today is day 8 of vicodin withdrawal.  I was using vicodin since November, starting at one and a half and going up to two and a half.   Months ago I tried tapering down to one but then went up to two again.  A month ago, I went through my third of three  abdominal surgeries in the last year.  After each surgery, I was given a few days worth of pain medicine but back in November I got the script from a neurologist for my back and I've had access to it ever since.
So, 8 days ago and three weeks post-op, I decided to go cold turkey. Probably not the best idea but I was afraid that tapering I would just go back like the last time.  In the last week I've been through a lot of symptoms....different days different things, thank God, not all at once.   Extreme exhaustion, nausea, headaches, stomach distress, diarhea.  I've been very emotional and generally feeling not well most of the time with the nausea, abdominal pains, lack of energy and general malise being the most prevalent.   I was wondering how long this might go on and then I read today on this site that cold turkey could cause permanent damage to the smooth muscle in the colon.   Maybe I did that.   Maybe it's because I'm still recovering from the most recent surgery.    I did experience a few hours yesterday and the day before that I felt alright.  I'm hoping that I'm heading toward more of that but I am worried that I did some permanent damage with the cold turkey.  I would appreciate hearing what people think.   Thanks.















3 Responses
Sort by: Helpful Oldest Newest
352798 tn?1399298154
    Your story is proof how we are all so different. I too am surprised that 2 1/2 pills per day would do this to you but then, here you are. Either way, I am proud of you for taking this step to freedom. I would talk to your Doctor about this. Something doesn't add up.
    btw as you use them for pain, it is common to have to increase the dosage to get relief. Don't be afraid to talk with them about this. You have nothing to be ashamed of.
My DOC (drug of choice) was vicodin too, but when I quit, I was taking 8-10 pills of 10/325mgs a day.
         You will get through this. Please see your Doctor, though.
Helpful - 0
1191921 tn?1300332815
Wow, 8 days clean!!!!!! That is fantastic!!!! As far as long term damage, I am pretty sure you are just fine, however if you have concerns then call and make an appt with your pcp, tell him the truth and let him know what you have been going thru, tell him your concerns about long term damage. Your pcp will be the only one that can answer that question for sure. If you go to your pcp and have a full work up done, at least that will put your mind at rest. You are doing great job, try to keep taking only one day at a time. I think you are thru the worst part, you should start to feel a little better day by day now. Keep posting and let us know how you are doing. Keep up the good work. Its hard work, but well worth it in the end. Good Luck and God Bless

Lisa

Jacksonville,FL
Helpful - 0
271792 tn?1334979657
Hi & Welcome,

I cannot believe you had that many symptoms, and still do, from two pills a day? those are the usual symptoms from long term drug use.

I am concerned that you are still going through this and I really think you should consult with your doctor. Since you have had recent surgery, there may be some connection.

I hope you feel better soon. Please let us know what happens.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.